MAUDE Adverse Event Report: TELEFLEX MEDICAL EZ-IO 15MM NEEDLE (BOX OF 5); NEEDLE, HYPODERMIC, SINGLE LU

TELEFLEX MEDICAL EZ-IO 15MM NEEDLE (BOX OF 5); NEEDLE, HYPODERMIC, SINGLE LU
Model Number IPN917317
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
On the ezio 25mm 15ga needle set the paramedic reported that the hub would not come off the needle and the extension set has a crushed/melted end resulting in unable to use.The patient was in cardiac arrest.Io access was achieved with a second device.The device did not contribute to the patient's death.The problem was encountered when attempting to remove the hub/needle the device would not separate.The first device was left in the patient after the patient died.
 
Additional Manufacturer Narrative
(b)(4), the manufacturing dhr file was reviewed.No recorded results of manufacturing issues or anomalies were reported.Certificate of compliance (part of dhr) certifies that the aforementioned lot meets the viant upland quality system requirements and specifications.This product has been manufactured and controlled by viant upland in accordance with the fda qsr and iso iso13485:2016.A review of the certificate of conformance/device history record found that the needle set passed all the release criteria.The device was released in 03/2021 and is approximately 0.5 years old.The complaint sample was never returned to teleflex for investigation.Functional testing and investigation activities cannot be conducted.The complaint root cause cannot be established.The complaint cannot be confirmed.No corrective/preventative actions will be assigned.The complaint sample was never returned to teleflex for investigation.Functional testing and investigation activities cannot be conducted.The manufacturing dhr file was reviewed.No recorded results of manufacturing issues or anomalies were reported.The complaint root cause cannot be established.The complaint cannot be confirmed.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
EZ-IO 15MM NEEDLE (BOX OF 5)
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LU
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
MDR Report Key12467746
Report Number3011137372-2021-00250
Device Sequence Number3780162
Product Code FMI
UDI-Device Identifier10801902170337
UDI-Public10801902170337
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K101026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN917317
Device Catalogue Number9001-VC-005
Device Lot Number7256299
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/10/2021
Supplement Date Received by Manufacturer10/29/2021
Initial Report FDA Received Date09/14/2021
Supplement Report FDA Received Date10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1